Welcome to the YorkieTalk.com Forums Community - the community for Yorkshire Terriers. |
You are currently viewing our boards as a guest which gives you limited access to view most discussions and access our other features. By joining our free community you will have access to post topics, communicate privately with other members (PM), respond to polls, upload content and access many other special features. You will be able to chat with over 35,000 YorkieTalk members, read over 2,000,000 posted discussions, and view more than 15,000 Yorkie photos in the YorkieTalk Photo Gallery after you register. We would love to have you as a member!
Registration is fast, simple and absolutely free so please, join our community today!
If you have any problems with the registration process or your account login, please click here to contact us.
| ||LinkBack||Thread Tools|
|03-08-2017, 11:55 PM||#1|
Join Date: Dec 2015
Location: saint peters, mo. USA
need help here
HI, the short version is Sandy came back from the vet with Comfortis pills for 10-22 pound dogs (270mg) and she weighs about 6-7 pounds. I didn't take her so I don't know if they weighed her this time. It actually does have a weight on the billing slip of 5.2 pounds but she sure doesn't look like she has lost weight. The question of course isn't this dose almost double what she should be taking for her weight? MY stepfather gave her the pill with food today and she threw it up...all of it. She vomited four times.
She had went in for her routine shots and it was handy to be there as she had gotten fleas from someplace. She was given the correct frontline plus dose three weeks ago and we are still seeing fleas and she is itching like crazy. The vet also gave her Clavamox as she has developed some red areas from so much itching. The vet said what I suspected: She has fleas and has developed and allergy to them.
Does he think the flea problem is bad enough to give her a larger dose? MY stepfather doesn't ask questions so I am reaching out and wondering if it was a good thing she did throw it up, or am I over reacting? I just would like some advice before tomorrows inevitable second attempt to dose her.
|03-09-2017, 06:53 AM||#2|
Senior Yorkie Talker
Join Date: Feb 2009
Location: Western NY, USA
I would be calling the vet immediately and asking these questions. I would not give another dose of comfortis until I got any answers from the vet about dosage and the possible reaction. Good Luck!
Guinness and Hazel - Isabella R.I.P. Sweet Girl (2/21/14)
|03-09-2017, 10:21 AM||#3|
Senior Yorkie Talker
Join Date: May 2016
Location: Nashville, TN
Like bellajayne said, I’d call the vet before giving her another dose.
She could have vomited because of the vaccines also (if that was all the same day). I have my vet leave out Lepto in their vaccines.
Fleas have been very tricky for us too. We eventually had to give two doses of Capstar & a topical between. I cleaned everything and the timing was great because we went home for the holidays for a little over 2 weeks, which gave us time for any eggs I may have missed to hatch & die. It’s been under control with the Frontline now. Best of luck!!!